MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 8X18IN 2-0 S/A CT-1 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 8X18IN 2-0 S/A CT-1 CR; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP739D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a cesarean exploration, total splenectomy, and pancreatic tail repair procedure on (b)(6) 2025, and suture was used.The patient was admitted to the hospital due to multiple injuries to the left chest and abdomen caused by a fall, with pain lasting for more than 4 hours.The surgery was performed on the same day and went smoothly.A double set of drainage tubes were placed in the splenic fossa.Finally, the doctor used sutures to suture the subcutaneous tissue of the upper abdominal segment, and a 7-8mm needle broke.Therefore, a c-arm machine, abdominal plain film examination, and full abdominal ct examination were performed, and no metal foreign bodies were found.It was determined that the broken needle was not left in the patient's body, and the patient returned to the ward safely.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) h6.Component code: g07002 - device not returned h6.Investigation findings: c22 - photo evaluation to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was requested, but unavailable: - were there patient consequences? if yes, please explain.- was there any additional tissue damage as a result of searching for the needle? photo investigation summary
=
> this is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: the photo shows an 8-strand winding former; only three needles are visible in the image, and one of the needles can be noted as having a broken tip.Based on the photo review, the event describe is confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the device was not returned our evaluation is limited.We value the opportunity to fully analyze the device upon its return.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6.Additional information was requested and the following was obtained: received information as following from sales rep via phone today.After investigation, the patient was a 24-year-old male who underwent "exploratory laparotomy + total splenectomy + cauda pancreatoplasty" in the hospital on (b)(6) 2025 due to "multiple pains in the left chest and abdomen caused by a fall for more than 4 hours".The operator used the suture (vcp739d) during the surgery for suturing the subcutaneous tissue of upper abdomen segment (the specific suturing method was unknown).During the suturing, the needle broke (the specific broken end length of needle was about 7-8 mm).The operator immediately gave the patient intraoperative c-arm machine, abdominal plain film examination and whole abdominal ct examination, and no metal foreign body was found.The operator judged that the broken needle was not left in the patient's body.Therefore, the surgery was completed routinely, and the patient returned to the ward safely.There was no harm to the patient as a result of this event and no subsequent adverse events were reported.

Brand Name
VCL+ VIO 8X18IN 2-0 S/A CT-1 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key21752134
Report Number2210968-2025-03419
Device Sequence Number8087296
Product Code GAM
UDI-Device Identifier10705031055179
UDI-Public(01)10705031055179(17)1025H3(10)6/30/2029
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP739D
Device Lot Number1025H3
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2025
Supplement Date Received by Manufacturer04/18/2025
Initial Report FDA Received Date04/02/2025
Supplement Report FDA Received Date05/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age24 YR
Patient SexMale